Alert archive / Virginia / Small Craft Advisories in 2012
Small Craft Advisory 67, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at May 2, 2012, 5:34 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2012, 5:34 PM EDT (21:34 UTC)
- Expired
- May 3, 2012, 12:39 AM EDT
- In force
- 7 hr
- Issued by
- NWS Wakefield, VA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at May 1, 6:15 PM EDT, 23 hours 19 minutes earlier.
Area forecast discussion, May 1, 6:15 PM EDT, 23 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 615 PM EDT TUE MAY 1 2012 .SYNOPSIS... A WEAK COLD FRONT WILL DROP INTO THE REGION THIS EVENING. THE FRONT WILL STALL OVER THE MID ATLANTIC TONIGHT AND WEAKEN ON WEDNESDAY AS HIGH PRESSURE SLOWLY BUILDS SOUTH FROM NEW ENGLAND. THE HIGH WILL REMAIN OFF THE COAST THROUGH FRIDAY AS A WEAK TROUGH OF LOW PRESSURE LINGERS EAST OF THE APPALACHIANS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... UPDATE TO DROP MOST OF THE SVR WX WATCH ACROSS CENTRAL VA BUT EXTEND IT A FEW COUNTIES FURTHER TO THE EAST BASED ON CURRENT RADAR TRENDS. PVS DSCN: LATEST GOES VISIBLE IMAGERY INDICATES AN EXTENSIVE FIELD OF CUMULUS FROM WESTERN NC INTO WESTERN AND CENTRAL VA. KFCX RADAR SHOWS SCATTERED THUNDERSTORMS WITHIN THIS CU FIELD OVER WESTERN VA IN THE VICINITY OF A DECAYED MCV...WHICH PROPAGATED ACROSS KY EARLIER TODAY. FARTHER EAST OVER THE LOCAL AREA...THE THERMODYNAMIC PROFILE REMAINS CAPPED...BUT THIS IS BEGINNING TO DECAY AS THE CONVECTION APPROACHES FROM THE WEST. MEANWHILE...A WEAK FRONT IS DROPPING S IN THE WAKE OF A SHORTWAVE TROUGH PASSING OFF THE NEW ENGLAND COAST. INCREASINGLY LOW-LEVEL WESTERLY (DOWNSLOPE) FLOW IS EXPECTED IN THE VICINITY OF THE FRONT AND THIS SHOULD LARGELY INHIBIT CONVECTION ACROSS NORTHERN AREAS...HENCE CONVECTION SHOULD BE CONFINED ACROSS SOUTHERN VA AND NE NC. CAPE VALUES SHOULD BE AROUND 1000-2000 J/KG ALONG WITH 30-35KT OF 0-6KM SHEAR...SO A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WITH DEEP ENOUGH UPDRAFTS TO GENERATE HAIL AND STRONG WIND GUSTS...PRIMARILY OVER THE EXTREME SW COUNTIES. CONVECTION IS EXPECTED TO LINGER ACROSS THE SOUTHERN TIER OF THE AREA THROUGH MIDNIGHT...BEFORE DIMINISHING AFTER MIDNIGHT. THE FRONT STALLS OVER THE LOCAL AREA OVERNIGHT. MEANWHILE...A SHORTWAVE TROUGH AND ASSOCIATED CONVECTIVE ACTIVITY OVER THE MID-MISSISSIPPI AND LOWER OHIO VALLEYS ROUND THE TOP OF THE SOUTHEAST RIDGE AND APPROACH WESTERN PA AND WV LATE TONIGHT. TIMING IS NOT FAVORABLE FOR ANY OF THIS REACHING THE NW COUNTIES...SO POPS WILL BE KEPT BELOW 15 PERCENT AT THIS TIME. LOW TEMPERATURES WILL BE MILD FOR EARLY MAY WITH READINGS GENERALLY FROM 60-65. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... A RATHER CHALLENGING POP FORECAST IS EXPECTED FOR WEDNESDAY AS THE AFOREMENTIONED TROUGH AND RESIDUAL CONVECTIVE IMPULSE ROTATES THROUGH THE AREA. AT THIS TIME CONTINUITY WILL BE MAINTAINED WITH AFTERNOON CHANCE POPS WEST OF THE BAY...WHERE THE SURFACE TROUGH (OLD FRONT) LINGERS AND PROVIDES SURFACE CONVERGENCE BENEATH THE MID-LEVEL WAVE. MODEST INSTABILITY AND SHEAR COULD AGAIN RESULT IN A FEW STRONGER CELLS. HIGH TEMPERATURES WILL BE WARM INTO THE MID TO UPPER 80S INLAND...WITH COOLER VALUES OVER THE EASTERN SHORE (UPPER 70S)...AND LOCALLY COOLER YET ALONG THE IMMEDIATE ATLANTIC COAST OF THE EASTERN SHORE. THERE COULD BE SOME PERSISTENT CONVECTION INTO WEDNESDAY NIGHT OVER NE PORTIONS AS THE MID-LEVEL MOIST AIRSTREAM AROUND THE SOUTHEAST RIDGE CONTINUES TO PROVIDE SOME ELEVATED INSTABILITY IN NW FLOW. HOWEVER...AT THE SURFACE INCREASING ENE FLOW BEHIND THE DEPARTING TROUGH COULD PUSH STRATUS INTO THE EASTERN SHORE LATE WEDNESDAY NIGHT. GIVEN THE UNCERTAINTY IN THE PATTERN WILL CARRY CHANCE POPS NE WEDNESDAY NIGHT. LOW TEMPERATURES WILL REMAIN MILD WITH READINGS IN THE UPPER 50S TO MID 60S. UPPER RIDGING SHOULD CONTINUE TO NUDGE INTO THE REGION THURSDAY INTO FRIDAY. HIGH TEMPERATURES SHOULD REACH THE UPPER 80S INLAND THURSDAY AND UPPER 80S TO AROUND 90 FRIDAY. ONSHORE FLOW WILL KEEP VALUES LOWER ON THE EASTERN SHORE THURSDAY...BUT AT LEAST INTERIOR PORTIONS OF THE EASTERN SHORE SHOULD REACH THE LOW TO MID 80S BY FRIDAY. STRONGER RIDGING AND WEAKENING NW FLOW SHOULD RESULT IN DIMINISHING POPS THROUGH FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... LATEST EURO SUGGESTS A TREND TOWARD YESTERDAYS GFS SOLN OF THE BACKDOOR COLD FRONT DROPPING THROUGH THE MID ATLANTIC REGION THIS WEEKEND THEN GETTING HUNG UP ALONG OVER THE MTS AS HIGH PRESSURE BUILDS DOWN THE COAST. THIS TREND LEADS TO A COOLER/DRIER FORECAST EARLY NEXT WEEK. STILL WARM ON SAT AHEAD OF BACKDOOR COLD FRONT PROGGED TO SLOWLY MOVE SOUTH ACROSS THE FA SAT AFTERNOON/EVENING...THEN INTO THE CAROLINAS SUNDAY. KEPT SLGHT CHC POPS WITH THIS BOUNDARY ERLY SAT INCREASING TO A LOW CHC POPS WITH WHAT APPEARS TO BE A WEAK WAVE (CONVECTIVE COMPLEX) DEVELOPING SAT AFTERNOON/EVENING WEST OF CHES BAY. HIGHS U70S-L80S COASTAL AREAS TO M-U80S INLAND. LOWS U50S-L60S. REMOVED ALL POPS SUNDAY AND MON AS HIGH PRESSURE NOW PROGGED TO BUILD DOWN THE COAST KEEPING ANY SIGNIFICANT MOISTURE/TRIGGER FOR PCPN WEST OF FA AND MAINLY ACROSS THE MTS. EURO/GFS HAVE NEXT FRONT CROSSING THE RGN LATE MONDAY NIGHT/TUES. WILL CARRY A SLGHT CHC POP WITH THIS SYSTEM FOR NOW. HIGHS SUNDAY U60S-L70S COASTAL AREAS TO U70S-L80S WELL INLAND. LOWS IN THE 50S. HIGHS MONDAY/TUESDAY IN THE 70S. LOWS U40S-M50S. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... MOSTLY VFR CONDITIONS ACROSS THE REGION EARLY THIS AFTERNOON. AN UPPER LEVEL IMPULSE OVER FAR WESTERN VA THIS AFTERNOON...ALONG WITH LOW LEVEL WARMING AND INCREASING INSTABILITY...WILL BRING A CHANCE FOR SHOWERS AND TSTMS FOR LATE AFTERNOON/EARLY EVENING. THE STRONGEST CHANCE FOR STORMS IS LIKELY FOR RIC/PHF/ORF UNTIL AROUND SUNSET. WINDS WILL BE SW-W WITH GUSTS TO 20-25 KTS BUT WILL DIMINISH TONIGHT AND BECOME LIGHT. EXPECT SOME FOG TO DEVELOP DURING THE OVERNIGHT AS CLOUDS THIN OUT. VSBY DOWN TO 2 MI IS PSBL ESPECIALLY FROM RIC EAST WITH A CHANCE FOR AREAS OF IFR TO DEVELOP. CONDITIONS SHOULD QUICKLY IMPROVE TO VFR BY MID MORNING. OUTLOOK: CHANCE OF SCATTERED CONVECTION AGAIN ON WEDNESDAY. && .MARINE... SEAS AT BUOY 44009 JUST BLO 5 FT...SO PLAN IS TO LET CURRENT ADVSRY. OTW...NO HEADLINES ANTICIPATED AS FRONTAL BOUNDARY STALLS ACROSS MARINE AREA TONIGHT. THIS RESULTS IN WINDS DIMINISHING AFTER SUNSET WITH BOTH WIND SPEEDS AND DIRECTIONS BECOMING VARIABLE WITH THE SPECIFICS DEPENDING ON EXACT FRONTAL LOCATION. SEAS AVG 2-4 FT. SAID FRONTAL BOUNDARY WASHES OUT/DISSIPATES ACROSS REGION WED WITH HIGH PRESSURE RIDGE RE-ESTABLISHING ITSELF OFF THE SERN US COAST THURSDAY/FRIDAY. VARIABLE WINDS GRADUALLY BECOME S-SE THEN SW BY FRIDAY. NEXT BACKDOOR FRONT EXPECTED SATURDAY. WINDS SHIFT INTO N-NE WITH ENOUGH OF A CAA SURGE SEEN EVEN THIS FAR OUT FOR AT LEAST MINIMAL SCA BY SUN. ONSHORE FLOW EXPECTED TO CONT INTO MONDAY AND TUESDAY. && .CLIMATE... CLOSE CALL...BUT APRIL 2012 ENDS UP SLIGHTLY WARMER THAN MARCH 2012 FOR BOTH RICHMOND AND NORFOLK. AVG MONTHLY TEMPERATURE AT RICHMOND/RIC: APR 2012 (58.5 F)...MAR 2012 (58.3 F). AT NORFOLK/ORF: APR 2012 (60.6 F)...MAR 2012 (59.3 F). && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...AJZ NEAR TERM...MPR/AJZ SHORT TERM...AJZ LONG TERM...MPR AVIATION...JEF MARINE...MPR CLIMATE...
Hazardous weather outlook, May 1, 6:16 PM EDT, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 616 PM EDT TUE MAY 1 2012 NCZ012>014-030>032-VAZ087-092-093-096-020800- NORTHAMPTON NC-HERTFORD-GATES-BERTIE-CHOWAN-PERQUIMANS-GREENSVILLE- SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK- 616 PM EDT TUE MAY 1 2012 ...SEVERE THUNDERSTORM WATCH 219 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ015>017-102-VAZ095-097-098-020800- PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK- NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH- 616 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THROUGH TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING. A FEW STORMS MAY CONTAIN HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ048-049-060>086-088>091-094-099-100-020800- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY- JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA- 616 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-020800- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 616 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 5:25 AM EDT | Special Weather Statement | AKQ | King George | 65 min |
| May 2, 5:36 AM EDT | Special Weather Statement | AKQ | Caroline | 54 min |
| May 2, 7:39 AM EDT | Special Weather Statement | AKQ | Northampton | 21 min |
| May 2, 6:18 AM EDT | Special Weather Statement | AKQ | Dorchester | 42 min |
Nearby
Small Craft Advisories in Virginia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.